iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical GastroenterologybilirubinWhat causes the bilirubin level to be 1.8 persistently?

What does continuous high bilirubin level indicate?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 27, 2016
Reviewed AtJanuary 11, 2024

Patient's Query

Hi doctor,

I am suffering from jaundice for the last two months. One month before, my bilirubin level was 1.4. Before 15 days, the level was 1.2 and today 1.8. What is the reason for this change?

Hello,

Welcome to icliniq.com.

I can understand your concern for the continuous high bilirubin level. Before proving you appropriate guidance, I would like to know a few more details. I guess the reports mentioned by you are total bilirubin. What about direct, indirect bilirubin and liver enzymes (SGOT (serum glutamic oxaloacetic transaminase) and SGPT (serum glutamic pyruvic transaminase) values? Do you have any abdominal pain and loss of appetite? Has USG abdomen done? If so, then please share the report.

Revert back with the details to a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterology

Patient's Query

Hi doctor,

I have attached the reports for your reference.

Hello,

Welcome back to icliniq.com.

I read all your reports (attachment removed to protect patient identity).

  • Your indirect bilirubin and total bilirubin are elevated. This indicates higher production of bilirubin in the liver.
  • Bilirubin is produced from the breakdown of RBCs (red blood cells). Your CBC report (complete blood count) indicates higher value of RBC. Thus, overall turnover of RBC would be high. This might lead to a high breakdown of RBC and ultimately high level of bilirubin.
  • As far as your liver enzymes are normal, liver is functioning normally.
  • You must consult your medical gastroenterologist opinion for this high bilirubin, but I do not think that you require specific treatment for this.

For further doubts consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kagathara Happy Kumar Devkaranbhai
Dr. Kagathara Happy Kumar Devkaranbhai

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy